hi there, sounds like NO FUN. i would not expect vomiting, loss of appetite, or fatigue from supplementing vitamin D3. i imagine there is some kind of issue, possibly an imbalance.
1) first of all is it D2 she's taking, or D3?
2) pills or liquid?
3) taking all 50,000IU at once, or spread out through the day?
4) taking with food?
5) are the symptoms short term after taking the D3, or do they continue all week?
i have powerful liquid D3.. one drop = 25,000IU. when i megadose i take one drop with breakfast and one with dinner.
50,000IU per day for 10 days was the regimen suggested by my hospital for getting people to boost their level by 50 nmol/L quickly.
when i tried it my level went from the low 70s to 149. perfect.
last time i did a megadose i started at 103 and was aiming for 150 nmol/L.
based on the original response, i took 50,000IU per day for only 8 days. when i got tested my result was 271 nmol/L - 120 points higher than i had meant to go.
271 is also above the known 'safe' serum range for D3. at levels over 250 you can start to see negative effects. i stopped taking any D3 for a while. now i try to take 25,000IU a week but i haven't been really on top of it lately as i'm spending hours in the sun most days.
the difference in response from the first time to the most recent time was that in between, i figured out i was zinc deficient and fixed it. if you're zinc replete your body can handle D3 much better - the first place D3 goes in the body for hydroxylation is the liver. and the liver needs zinc to work properly.
one other thing that happened when i took high levels of D3 was that i did not balance it properly with calcium, magnesium, OR zinc. i ended up with magnesium deficiency, it messed up my throat so much i didn't know when i might suddenly suffocate. a clever pharmacist told me to try magnesium and presto, throat recovery.
the problem had been because i was taking my magnesium only at the same time of day as D3. i had to start taking some mag with my D3, and some at a different time. i like to take magnesium on its own at bedtime. the best form we have heard about so far here at TIMS is magnesium glycinate (albion chelated). the brand i have right now is Carlson.
after all that, the circumstances you describe make me think that possibly, there is an issue with the type of D3 your daughter is taking, or the timing. also, there could be some deficiency related to and linked to the D3 deficiency, that is not being addressed and is possibly being worsened, with side effects, by the D3 megadosing.
that's all for now, hope we can help you work thru your daughter's problems all right sandy!
READ ME key info on nutrient targets - www.thisisms.com/ftopict-2489.html
my approach: no meds so far - just nutrient-dense anti-inflammatory whole foods, and supplements where needed
info: www.whfoods.com, www.nutritiondata.com